Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 50, NWS Green Bay, WI

July 23, 2022Waushara County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 23, 2022, 5:17 PM CDT for Waushara County, Winnebago County, Wisconsin. It was in force for 58 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2022, 5:17 PM CDT (22:17 UTC)
Expired
Jul 23, 2022, 6:15 PM CDT
In force
58 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:21 PM CDTTSTM WND DMG2 Nnw Lohrville, WITREES DOWN ON COUNTY HIGHWAY EE.
Jul 23, 5:28 PM CDTTSTM WND DMGEureka, WITREES DOWN IN YARD. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jul 23, 5:32 PM CDTTSTM WND DMGOmro, WIREPORT ON SOCIAL MEDIA OF TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
Jul 23, 5:35 PM CDTTSTM WND DMGOmro, WISEVERAL TREES AND POWER LINES DOWN. SEVERAL POWER POLES WERE SNAPPED.
Jul 23, 5:38 PM CDTTSTM WND DMGWinneconne, WIBRANCHES DOWN. REPORT FROM SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jul 23, 5:38 PM CDTTSTM WND DMGWinneconne, WICORRECTS PREVIOUS TSTM WND DMG REPORT FROM WINNECONNE. BRANCHES DOWN ALONG WITH A FEW TREES DOWN. REPORT FROM SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jul 23, 5:42 PM CDTTSTM WND DMG1 N Butte Des Morts, WINUMEROUS TREES DOWN.
Jul 23, 5:50 PM CDTTSTM WND DMG1 Wsw Wittman Field, WIPLANE FLIPPED AND TREE FELL ON CAR ON EAA GROUNDS.
Jul 23, 5:50 PM CDTTSTM WND DMGNeenah, WIPHOTO AND REPORT OF TREE DOWN AND COVERING 17TH AVENUE IN OSHKOSH. TIME ESTIMATED BY RADAR.
Jul 23, 5:50 PM CDTTSTM WND DMGNeenah, WIPHOTO AND REPORT OF VERY LARGE TREE LIMB DOWN.
Jul 23, 5:50 PM CDTTSTM WND DMGOshkosh, WI50 FOOT TALL WILLOWS DOWN ON POWER LINES. LINES DOWN ACROSS DRIVEWAY. WEST EDGE OF OSHKOSH ON SAND PIT ROAD. PHOTOS AND REPORTS VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jul 23, 5:50 PM CDTTSTM WND DMGOshkosh, WIREPORTS OF TREES AND POWER LINES DOWN ON 10TH AVENUE IN OSHKOSH. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jul 23, 5:50 PM CDTTSTM WND DMGOshkosh, WITREES DOWN AROUND SCOTT STREET AND MAIN STREET IN OSHKOSH. TIME ESTIMATED BY RADAR.
Jul 23, 5:50 PM CDTTSTM WND GST 58Wittman Field, WI
Jul 23, 5:50 PM CDTTSTM WND GST 68Oshkosh, WIMEASURED WIND GUST OFF HIGHWAY 45 IN OSHKOSH. SPOTTER NOTED A FEW TREES DOWN. TIME ESTIMATED BY RADAR.
Jul 23, 5:52 PM CDTTSTM WND DMG2 Wsw Neenah, WIREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Jul 23, 5:53 PM CDTTSTM WND DMG1 Sw Wittman Field, WIREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Jul 23, 5:55 PM CDTTSTM WND DMGOshkosh, WISMALL TREES BENT OVER. HEARD ONE TREE CRACK. ESTIMATED WIND GUSTS TO AROUND 60 MPH. LOCATED ABOUT 1.5 NW MILES FROM THE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

724 
WUUS53 KGRB 232217
SVRGRB
WIC137-139-232315-
/O.NEW.KGRB.SV.W.0050.220723T2217Z-220723T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
517 PM CDT Sat Jul 23 2022

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Winnebago County in east central Wisconsin...
  Southeastern Waushara County in central Wisconsin...

* Until 615 PM CDT.

* At 516 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of Redgranite to near Princeton to
  near Markesan, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Redgranite around 525 PM CDT.
  Rush Lake around 530 PM CDT.
  Lake Poygan around 540 PM CDT.
  Oshkosh around 555 PM CDT.
  Central Lake Winnebago around 600 PM CDT.
  Menasha and Northern Lake Winnebago around 605 PM CDT.
  Appleton around 610 PM CDT.

Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor,
Borth, Winneconne, Harbor Springs, Allenville and Lake Butte Des Mor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4398 8889 4399 8927 4424 8870 4424 8840
      4389 8841 4389 8888
TIME...MOT...LOC 2216Z 242DEG 43KT 4399 8920 4389 8909 4377 8898 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kurimski
6 follow-up statements
332 
WWUS53 KGRB 232222
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
522 PM CDT Sat Jul 23 2022

WIC137-139-232315-
/O.CON.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Winnebago WI-Waushara WI-
522 PM CDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WINNEBAGO AND SOUTHEASTERN WAUSHARA COUNTIES...

At 522 PM CDT, severe thunderstorms were located along a line
extending from Redgranite to Berlin to near Ripon, moving northeast
at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Rush Lake around 530 PM CDT.
  Lake Poygan around 535 PM CDT.
  Oshkosh around 545 PM CDT.
  Central Lake Winnebago around 555 PM CDT.
  Appleton, Menasha and Northern Lake Winnebago around 600 PM CDT.

Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor,
Borth, Winneconne, Harbor Springs, Allenville and Lake Butte Des Mor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4398 8889 4399 8927 4424 8870 4424 8840
      4389 8841 4389 8888
TIME...MOT...LOC 2222Z 242DEG 49KT 4404 8908 4394 8897 4381 8889 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kurimski
557 
WWUS53 KGRB 232229
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
529 PM CDT Sat Jul 23 2022

WIC137-139-232315-
/O.CON.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Winnebago WI-Waushara WI-
529 PM CDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WINNEBAGO AND SOUTHEASTERN WAUSHARA COUNTIES...

At 529 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Redgranite to near Berlin to near
Ripon, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Oshkosh and EAA around 550 PM CDT.
  Central Lake Winnebago around 555 PM CDT.
  Appleton, Menasha and Northern Lake Winnebago around 600 PM CDT.

Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor,
Borth, Winneconne, Harbor Springs, Allenville and Lake Butte Des Mor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4398 8889 4399 8927 4424 8870 4424 8840
      4389 8841 4389 8888
TIME...MOT...LOC 2229Z 242DEG 49KT 4408 8898 4398 8887 4385 8880 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Kurimski
617 
WWUS53 KGRB 232239
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
539 PM CDT Sat Jul 23 2022

WIC137-232249-
/O.CAN.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Waushara WI-
539 PM CDT Sat Jul 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUSHARA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and east central Wisconsin.

LAT...LON 4395 8889 4416 8888 4424 8870 4424 8840
      4389 8841 4389 8888
TIME...MOT...LOC 2239Z 248DEG 45KT 4414 8880 4409 8872 4402 8867 4396
8871 4386 8864

$$

WIC139-232315-
/O.CON.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Winnebago WI-
539 PM CDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WINNEBAGO COUNTY...

At 539 PM CDT, severe thunderstorms were located along a line
extending from near Lake Poygan to 14 miles southeast of Fremont to
near Oshkosh to 7 miles northeast of Rush Lake to near Rosendale,
moving east at 50 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Oshkosh and EAA around 545 PM CDT.
  Menasha, Northern Lake Winnebago and Central Lake Winnebago around 
  600 PM CDT.
  Appleton around 605 PM CDT.

Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor,
Winneconne, Harbor Springs, Allenville, Lake Butte Des Mor and Fisk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4395 8889 4416 8888 4424 8870 4424 8840
      4389 8841 4389 8888
TIME...MOT...LOC 2239Z 248DEG 45KT 4414 8880 4409 8872 4402 8867 4396
8871 4386 8864

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Kurimski
845 
WWUS53 KGRB 232245
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
545 PM CDT Sat Jul 23 2022

WIC139-232315-
/O.CON.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Winnebago WI-
545 PM CDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WINNEBAGO COUNTY...

At 544 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Lake Poygan to 10 miles west of
Menasha to 9 miles northwest of Central Lake Winnebago to near
Oshkosh to 8 miles northwest of Southern Lake Winnebago, moving
northeast at 60 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Menasha and Central Lake Winnebago around 555 PM CDT.
  Appleton and Northern Lake Winnebago around 600 PM CDT.

Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor, 
Winneconne, EAA, Harbor Springs, Allenville, Lake Butte Des Mor and 
Fisk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Winnebago, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4395 8889 4416 8888 4424 8870 4424 8840
      4389 8841 4389 8888
TIME...MOT...LOC 2244Z 235DEG 51KT 4421 8871 4416 8863 4409 8858 4403
8862 4393 8855

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Kurimski
101 
WWUS53 KGRB 232300
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
600 PM CDT Sat Jul 23 2022

WIC139-232315-
/O.CON.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Winnebago WI-
600 PM CDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WINNEBAGO COUNTY...

At 559 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Menasha to Appleton to near High
Cliff State Park to near Northern Lake Winnebago to near Central Lake
Winnebago, moving northeast at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Appleton, Oshkosh, Menasha, Central Lake Winnebago, Northern Lake
Winnebago, Neenah, Pickett, Butte Des Morts, Larsen and Lake Butte
Des Morts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Winnebago County. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
If on or near Lake Winnebago, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4395 8875 4417 8864 4424 8870 4424 8840
      4389 8841 4389 8875
TIME...MOT...LOC 2259Z 241DEG 49KT 4432 8854 4426 8842 4419 8833 4411
8831 4401 8833

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Kurimski
338 
WWUS53 KGRB 232310
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
610 PM CDT Sat Jul 23 2022

WIC139-232320-
/O.EXP.KGRB.SV.W.0050.000000T0000Z-220723T2315Z/
Winnebago WI-
610 PM CDT Sat Jul 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY WILL EXPIRE
AT 615 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Wisconsin.

LAT...LON 4395 8875 4417 8864 4424 8870 4424 8840
      4389 8841 4389 8875
TIME...MOT...LOC 2310Z 242DEG 43KT 4438 8840 4432 8828 4425 8819 4417
8817 4407 8819

$$

Kurimski

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:18 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 23, 3:18 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
318 PM CDT Sat Jul 23 2022

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 317 PM CDT Sat Jul 23 2022

Storms have been moving E/SE across southern Minnesota this
afternoon. Overall, complex is moving east, but newest development
is on the southern end, near the warm front/moisture/instability
gradient. A strip of pwats of 1.5 to 2.0 inches from southern MN,
into northeast IA, southwest WI, and northern IL. MLCAPEs are also
highest here. Expect the leading line of convection to continue
tracking along this gradient, but there is still some uncertainly
on how much farther north it will move. Additionally, more
development has started behind the main storms and has started to
fill in. This also warrants watching, as the severe threat may be
not as high, but could lead to training rain/storms and potential
flooding concerns later this evening and overnight.

Late afternoon and evening...As convection tracks east and warm
front edges northward expect thunderstorms to enter central
WI (southwest part of the GRB forecast area) over the next hour,
and then continue eastward along the southern tier or two of
counties into the evening. The threat is greatest south of Hwy 10
for severe storms, with damaging winds the main threat. A few
tornadoes, hail, and heavy rains are also possible. Farther north,
still expecting rain and thunder/lightning but the threat for
severe thunderstorms is lower.

Late evening and overnight...Meso models, particularly the HRRR,
have a fairly good sense of the current convection. Following
their trends eastward, the main complex moves east of the area
and over Lake Michigan by 01/02Z. Behind this, the trend has been
increasing to see additional development of rain and
thunderstorms. Given high pwats there could be heavy rains among
this, with possible training and flooding concern, once again
focused south of Hwy 10. This would likely be a very localized
concern depending on where individual cells setup, but localized
amounts of 2 to 3 inches or more are possible. There are a few
features that will lead to continued larger scale forcing,
including entrance region of upper jet, and a developing LL jet
feeding additional moisture into WI ahead of the sfc cold front
through the night. Instability will likely have waned by this time
due to the earlier convection and loss of daytime heating, so
expect heavy rain/flooding to be the main threat overnight.

Temperatures will remain mild overnight with lows mainly in the
60s.

Sunday...Some lingering showers are possible a little after
sunrise, but dry weather is expected for the most part followed by
clearing skies in the afternoon. The exception is across northern
WI where a shortwave brushing across the area in the afternoon
could generate isolated afternoon showers. Some of the meso
models also show this development. Added very low PoPs across the
north to account for this. Otherwise, the rest of the area will be
dry. Highs will be closer to normal ranging from the low 70s in
the north to around 80 degrees in the Fox Valley.

.LONG TERM...Sunday Night Through Saturday
Issued at 317 PM CDT Sat Jul 23 2022

High pressure should bring dry conditions and cooler than normal
temperatures for the beginning of the work week.

A cold front and associated short-wave trough will bring the next
chance of showers later Tuesday into early Wednesday. The best
chance of showers will occur Tuesday night. Instability appears to
be fairly meager, so only expecting isolated to scattered
embedded storms at this time. Additional short-wave activity is
expected to bring another chance of showers and isolated storms
Thursday into early Thursday night.

High pressure returns for Friday and Saturday, with pleasant
summertime weather anticipated for the first part of the weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1121 AM CDT Sat Jul 23 2022

.KOSH...a complex of thunderstorms will move across east-central
Wisconsin late this afternoon or early this evening, with
additional thunderstorm activity expected during the remainder of
the evening into early Sunday morning. Current projections would
indicate the complex would reach KOSH between 6 pm and 8 pm.
Strong wind gusts over 40 knots are possible this cluster of
storms, along with poor visibility in the IFR category in the
stronger thunderstorms. Currently have wind gusts to 40 knots in
the 18z TAF, but will need to monitor the situation and may need
to bump up the wind gusts if the strongest core of winds moves
over the airport. There is some model differences if the core
of strong winds will move over the airport or go just to the
south.

Once the first complex of storms moves through the area, additional
showers and thunderstorms will move across KOSH through the rest
of the evening into early Sunday morning. Once the rain exits the
region overnight, IFR CIGS are expected to develop and will
continue past sunrise. CIGS will gradually improve into the MVFR
category by mid to late morning, then VFR category Sunday
afternoon. Northwest winds will gust to around 25 knots Sunday
afternoon.

For the rest of the forecast area, a complex of thunderstorm will
move into portions of central and north-central Wisconsin between
3 pm and 6 pm and across northeast and east-central Wisconsin
between 5 pm and 8 pm. The strongest core of winds with the
thunderstorm complex will move south of a Marshfield to Algoma
line where wind gusts over 40 knots are possible. Torrential
rain will lead to poor visibilities in the IFR category in the
stronger storms. Once the complex of storms moves through the
area, additional shower and thunderstorms will continue into early
Sunday morning until the cold front moves east of the area. The
rain should end around 09z across eastern Wisconsin. IFR CIGs are
expected to develop late tonight and continue into Sunday morning.
CIGS will improve into the VFR category Sunday afternoon with
gusts to around 25 knots possible.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KLJ
LONG TERM......Kieckbusch
AVIATION.......Eckberg
Hazardous weather outlook, Jul 23, 2:44 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
244 PM CDT Sat Jul 23 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
244 PM CDT Sat Jul 23 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Severe thunderstorms are possible late this afternoon into this
evening. Damaging wind is the main concern, but large hail,
tornadoes, and local flooding from heavy rain is also possible.
The greatest chance of severe storms and heavy rain will be in
central Wisconsin and the southern Fox Valley between 4 pm and 10
pm. The flooding threat would likely occur later in the evening
and into the overnight period.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will be possible at times from late Tuesday
afternoon through Thursday, but the threat of severe weather
appears to be low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed late this afternoon and evening.

LMZ521-522-541>543-241945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
244 PM CDT Sat Jul 23 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms could produce strong winds, heavy rainfall, and
dangerous lightning, especially this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will be possible at times from Tuesday night through
Thursday. Any storms would pose a hazard to boaters.

KLJ/Kieckbusch

In the hours before

Local storm report, Jul 23, 4:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
442 PM CDT SAT JUL 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             5 SW COLOMA             43.98N 89.59W
07/23/2022  U0.50 INCH       WAUSHARA           WI   PUBLIC

            REPORT FROM MPING.

&&
Local storm report, Jul 23, 5:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
503 PM CDT SAT JUL 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND GST     WAUTOMA                 44.06N 89.28W
07/23/2022  M38 MPH          WAUSHARA           WI   AWOS

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:42 PM CDTSpecial Weather StatementGRBOconto48 min
Jul 23, 12:16 AM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Oconto25 min
Jul 23, 12:19 AM CDTSpecial Marine WarningGRB56 min
Jul 23, 4:14 PM CDTSevere Thunderstorm WarningGRBWaushara61 min
Jul 23, 5:47 PM CDTSpecial Weather StatementGRBOutagamie43 min
Jul 23, 5:50 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBCalumet, Outagamie55 min
Jul 23, 6:04 PM CDTSpecial Marine WarningGRB86 min
Jul 23, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBBrown, Manitowoc52 min
Jul 23, 6:34 PM CDTSevere Thunderstorm WarningGRBKewaunee43 min
Jul 23, 6:51 PM CDTSpecial Marine WarningGRB39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.